MAUDE Adverse Event Report: C.R. Bard Inc. (Covington) -1018233 PureWick¿Male External Catheters; PureWick Male Catheter

C.R. Bard Inc. (Covington) -1018233 PureWick¿Male External Catheters; PureWick Male Catheter
Catalog Number PWMX30
Medical Device Problem Code Decrease in Suction (1146)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that her son's pw was not functioning properly.She stated the urine was sitting in the catheter portion and was not suctioning away.She was worried this would cause a uti.She was also concerned with how many mecs she was going through because she had been replacing it every time, he urinated so he wasn't sitting in it.No medical intervention was reported.Discussed further with patient.She believes he is sitting in the urine as the gauze is slightly tinted yellow, meaning it is wet still.Confirmed there is no urine pooled in the bottom of the mec, just the color changed gauze.Discussed how it is possible that the urine may stain the gauze giving the appearance of still being wet.The purewick male external catheter wicking material dries within 25 minutes leaving no residual urine.Discussed proper placement and confirmed no lotions and ointments are being used.Inquirer spoke to a bd rep yesterday and placed the tubing in a cup of water to which it suctioned away fine.This rep (no case found in the system from medical information team).Told inquirer she can try the female purewick if male purewick isn't working.Explained the female purewick is only indicated for females.
 
Additional Manufacturer Narrative
The investigation did not reveal any additional findings as the sample was not available to allow for further evaluation.Our team conducted a review of the reported event using all available information to ensure the continued safety and performance of the product.The investigation has been completed and determined that this issue represents a known failure mode, which has been previously assessed in the product risk management file in accordance with applicable regulatory standards and internal procedures.The associated risks continue to be actively monitored as part of our ongoing post market surveillance activities in compliance with regulatory requirements and company procedures.Based on the results of the investigation, no further action is required at this time.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PureWick¿Male External Catheters
Common Device Name
PureWick Male Catheter
Manufacturer (Section D)
C.R. Bard Inc. (Covington) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. Bard Inc. (Covington) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
+1(770)784-6100
MDR Report Key50397075
Report Number1018233-2026-05530
Device Sequence Number13064764
Product Code NZU
UDI-Device Identifier00801741226465
UDI-Public(01)00801741226465
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
Exempt
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberPWMX30
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/25/2026
Initial Report FDA Received Date08/23/2026
Supplement Report FDA Received Date08/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale